Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Grand Rapids, MI

June 13, 20154 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 2015, 6:25 PM EDT for 4 counties in Michigan. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2015, 6:25 PM EDT (22:25 UTC)
Expired
Jun 13, 2015, 7:30 PM EDT
In force
65 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:45 PM EDTTSTM WND DMGRichland, MICOUNTY DISPATCH STATED THAT SEVERAL TREES AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP AND ROSS AREAS. NO STRUCTURAL DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY RADAR.
Jun 13, 6:45 PM EDTTSTM WND DMGRichland, MICOUNTY DISPATCH STATED THAT SEVERAL TREES AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP AND ROSS TOWNSHIP AREAS. NO STRUCTURAL DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY RADAR. (CORRECTED TO INCLUDE ROSS TOWNSHIP AS OPPOSED TO ROSS)
Jun 13, 7:22 PM EDTTSTM WND DMG2 N Richland, MISEVERAL TREES WERE DOWN RANGING FROM 6 INCHES IN DIAMETER TO AROUND 12 INCHES IN DIAMETER. A TREE WAS BLOCKING THE ROAD AT M-43.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS53 KGRR 132225
SVRGRR
MIC005-015-025-077-132330-
/O.NEW.KGRR.SV.W.0008.150613T2225Z-150613T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 PM EDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARRY COUNTY IN SOUTHWESTERN MICHIGAN...
  NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWESTERN MICHIGAN...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHEASTERN ALLEGAN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 730 PM EDT

* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  RICHLAND...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN BATTLE CREE...
  PLAINWELL...           SPRINGFIELD...
  RICHLAND...            LEVEL PARK-OAK PARK... SOUTH GULL LAKE...
  ORANGEVILLE...         DELTON...              HICKORY CORNERS...
  MIDLAND PARK...        BEFORD...              DOWLING...
  LACEY...               BANFIELD...            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4241 8567 4256 8558 4262 8517 4232 8518
TIME...MOT...LOC 2224Z 258DEG 29KT 4249 8550 

HAIL...1.00IN
WIND...60MPH
 
$$

MJS
3 follow-up statements
254 
WWUS53 KGRR 132242
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
642 PM EDT SAT JUN 13 2015

MIC005-132251-
/O.CAN.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
ALLEGAN MI-
642 PM EDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4239 8554 4256 8554 4262 8517 4232 8518
TIME...MOT...LOC 2241Z 284DEG 18KT 4243 8543 

$$

MIC015-025-077-132330-
/O.CON.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
642 PM EDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN BARRY...NORTHEASTERN KALAMAZOO AND NORTHWESTERN CALHOUN
COUNTIES...

AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH GULL
LAKE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHERN BATTLE CREE...
SPRINGFIELD...         RICHLAND...
LEVEL PARK-OAK PARK... SOUTH GULL LAKE...     ORANGEVILLE...
DELTON...              LACEY...               HICKORY CORNERS...
MIDLAND PARK...        BEFORD...              BANFIELD...
DOWLING...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4239 8554 4256 8554 4262 8517 4232 8518
TIME...MOT...LOC 2241Z 284DEG 18KT 4243 8543 

HAIL...1.00IN
WIND...60MPH
 
$$

MJS
822 
WWUS53 KGRR 132253
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT SAT JUN 13 2015

MIC015-025-077-132330-
/O.CON.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
653 PM EDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN BARRY...NORTHEASTERN KALAMAZOO AND NORTHWESTERN CALHOUN
COUNTIES...

AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH GULL
LAKE...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHERN BATTLE CREE...
SPRINGFIELD...         RICHLAND...
LEVEL PARK-OAK PARK... SOUTH GULL LAKE...     ORANGEVILLE...
DELTON...              LACEY...               HICKORY CORNERS...
MIDLAND PARK...        BEFORD...              BANFIELD...
DOWLING...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4256 8554 4254 8517 4232 8518 4239 8554
TIME...MOT...LOC 2252Z 280DEG 22KT 4240 8536 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

MJS
971 
WWUS53 KGRR 132325
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT SAT JUN 13 2015

MIC015-025-077-132333-
/O.EXP.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
725 PM EDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARRY...NORTHEASTERN
KALAMAZOO AND NORTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT 730 PM
EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SHIFTED SOUTH 
OF BARRY COUNTY AND HAS BEEN REPLACED WITH A TORNADO WARNING FOR 
PARTS OF KALAMAZOO AND CALHOUN COUNTIES.
 
LAT...LON 4256 8554 4254 8517 4232 8518 4239 8554
TIME...MOT...LOC 2322Z 258DEG 29KT 4240 8536 

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:54 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 13, 4:54 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT SAT JUN 13 2015

LATEST UPDATE...
MESOSCALE DISCUSSION

.MESOSCALE DISCUSSION...
ISSUED AT 454 PM EDT SAT JUN 13 2015

ISOLATED SHOWERS ARE BEGINNING TO DEVELOP JUST AHEAD OF THE WARM
FRONT...WHICH AT 445 PM WAS FROM AROUND SOUTH HAVEN TO KALAMAZOO.
MIXED LAYER CAPES ARE NEAR 1500 J/KG JUST SOUTH OF THE WARM FRONT
OVER VAN BUREN COUNTY STREAMING INTO THIS BOUNDARY. I WOULD EXPECT
TO SEE AN INCREASE IN COVERAGE OF STORMS ALONG THIS BOUNDARY OVER
THE NEXT TWO HOURS. LOCALLY HEAVY RAIN... GUSTY WINDS AND HAIL ARE
POSSIBLE FROM THESE STORMS.

&&

.SYNOPSIS...
ISSUED AT 329 PM EDT SAT JUN 13 2015

A WARM FRONT WILL PUSH NORTHWARD THROUGH THE FORECAST AREA
OVERNIGHT. THAT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE AREA WITH LOCALLY HEAVY RAINFALL POSSIBLE. A COLD FRONT WILL
THEN PUSH ACROSS THE AREA DURING SUNDAY CONTINUING THE THREAT OF
SHOWERS AND THUNDERSTORMS. THE THREAT OF THUNDERSTORMS WILL END
FROM WEST TO EAST DURING THE AFTERNOON AS THE COLD FRONT MOVES
THROUGH THE AREA. IT SHOULD BE WARMER SUNDAY WITH HIGHS IN THE
LOWER 80S.

A STRONGER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY BRINGING A
RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
MOVE IN FOR TUESDAY AND WEDNESDAY BRINING SLIGHTLY COOLER AND
DRIER CONDITIONS TO THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 329 PM EDT SAT JUN 13 2015

WE ARE WATCHING THE CONVECTION TO OUR SOUTH AND WEST TO SEE HOW
MUCH OF IT REACHES SOUTHWEST MICHIGAN OVERNIGHT. WE THEN TURN OUR
ATTENTION TO THE POTENTIAL FOR CONVECTION SUNDAY AS THE COLD FRONT
MOVES THROUGH THE AREA. ADDITIONAL STORMS ARE POSSIBLE MONDAY AS A
CANADIAN POLAR FRONT MOVES INTO THE AREA.

TONIGHT WE HAVE THE LOW LEVEL JET RAMP UP EARLY THIS EVENING AS AN
UPSTREAM SHORTWAVE...SEEN ON WATER VAPOR LOOPS... MOVES INTO THE
AREA. THIS SYSTEM HAS DEEP UPPER SUPPORT WITH IT AND A JET SEGMENT
TO HELP THE CAUSE. ALL OF THIS WILL WORK TOGETHER TO FINALLY PUSH
THE WARM FRONT NORTH THROUGH THE CWA OVERNIGHT. THE FOCUS FOR
CONVECTION WILL BE MORE WEST THEN EAST HOWEVER AS THAT IS WERE
THE LOW LEVEL JET STAYS FOCUSED. THE MOST UNSTABLE CAPES RISE TO
NEAR 4000 J/KG EARLY THIS EVENING SOUTH AND WEST OF GRAND RAPIDS
BUT OVERNIGHT AS THE INSTABILITY SPREADS NORTH IT WEAKENS
DRAMATICALLY. GIVEN PRECIPITABLE  WATER VALUES ARE NEAR 2
INCHES... I SEE THIS MORE AS A HEAVY RAIN EVENT AS MOST OF THE
STORMS WILL BE AFTER DARK OVER MOST OF THE AREA.

TOMORROW THE TRAILING UPPER WAVE COMES THROUGH WITH A COLD FRONT.
THAT BRINGS WESTERLY WINDS TO THE AREA AND SWEEPS THE INSTABILITY
EASTWARD OVER TIME. SO I EXPECT THE CONVECTION TO WIDESPREAD
EARLY IN THE DAY BUT TO BE MORE FOCUSED SOUTH AND EAST BY MID
AFTERNOON.

SUNDAY NIGHT MOST OF THE CONVECTION SHOULD BE SOUTH OF INTERSTATE
94 AS THAT IS WHERE THE FRONT STALLS ONCE AGAIN. THE UPSTREAM
CANADIAN COLD FRONT COMES THROUGH MONDAY AFTERNOON. THAT WILL
BRING A RENEWED THREAT FOR MORE THUNDERSTORMS BUT THE PROBLEM
MONDAY IS THERE IS NO LOW LEVEL JET IN OUR AREA...EVEN WITH THE
COLD FRONT COMING THROUGH. THE MOISTURE TRANSPORT VECTORS ARE NOT
AIMED THIS WAY EITHER. SO THIS LOOKS LIKE ANOTHER TYPICAL
SCATTERED STORMS WITH THE FRONT TYPE EVENT WITH A LOW RISK FOR
SEVERE STORMS. I WOULD EXPECT CLEARING MONDAY NIGHT BEHIND THE
COLD FRONT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT JUN 13 2015

NOT MUCH CHANGE IN THINKING THROUGH THE LONG TERM WITH MAINLY ZONAL
FLOW FORECAST ALOFT. MAIN BAND OF THE WESTERLIES WILL BE POSITIONED
OVER THE NORTHERN THIRD OF THE CONUS PLACING THE GREAT LAKES
SQUARELY IN THE ZONE OF ACTION. A SURFACE FRONTAL BOUNDARY WILL BE
NEARBY MUCH OF THE TIME...LOCATED PARALLEL TO THE UPPER FLOW WHICH
INDICATES IT WILL BE LIKELY BE SLOW TO MOVE/ADVANCE OUT OF THE AREA.

TIMING OF SHORTWAVES REMAIN PROBLEMATIC IS THIS FLOW REGIME. GFS AND
THE ECMWF OPERATIONAL RUNS CONTINUE TO BE A BIT AT ODDS WITH ONE
ANOTHER IN THE FURTHER OUT PERIODS...THURSDAY THROUGH SATURDAY. THE
GFS TENDS TO DRIVE THE FRONT FURTHER SOUTH OF THE REGION DUE TO MORE
AMPLIFIED UPPER FLOW. AT THIS POINT ITS TOO DIFFICULT TO REALLY LEAN
ONE WAY OR ANOTHER AND HAVE OPTED TO CARRY CHANCES FOR PRECIP DEEP
INTO THE WEEK. BEST CHANCES FOR SHOWERS/STORMS IN THE LONG TERM
APPEARS TO BE WED/THURS AS A SHORTWAVE TROUGH RIPPLES THROUGH THE
FLOW.

BOTTOM LINE...NEAR NORMAL TEMPERATURES WILL PERIODS OF SHOWERS AND
STORMS. WE WILL BE WATCHING THE END OF THE WEEK TOO SEE IF THE DRIER
GFS OR THE WETTER ECMWF VERIFIES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 212 PM EDT SAT JUN 13 2015

CEILINGS HAVE LIFTED SOME THIS MORNING AND EARLY AFTERNOON...FROM
LIFR/IFR TO IFR/MVFR. CEILINGS GENERALLY RANGE FROM 500FT TO
1500FT ACROSS THE AREA. A PUSH OF CLEARING FROM THE SOUTH AND WEST
IS TRYING TO NOSE IN...WITH SKIES CLEARING AT SOUTH HAVEN.

FORECAST IS FOR A CONTINUED LIFTING OF THE CEILINGS THIS AFTERNOON
AND EARLY EVENING AS THE CLEARING TRIES TO PUSH IN FROM THE SOUTH.
BEST CHANCE OF SHOWERS AND STORMS WILL COME BETWEEN 00Z AND 06Z.
SOME SHOWERS/STORMS CANNOT BE RULED OUT THIS AFTERNOON AND AGAIN
OVERNIGHT EITHER. THINKING LOWER CEILINGS WILL DEVELOP ONCE AGAIN
TONIGHT IN THE WAKE OF A WAVE OF PRECIPITATION LINGERING INTO THE
MORNING OURS OF SUNDAY.

&&

.MARINE...
ISSUED AT 329 PM EDT SAT JUN 13 2015

THE ONLY SIGNIFICANT ISSUE FOR THE NEAR SHORE WILL BE THE FOG.
WITH DEW POINTS RISING INTO THE LOWER 70S BY SUNDAY I WOULD EXPECT
FOG TO OVERSPREAD THE NEAR SHORE WATERS. DRIER AIR REALLY DOES NOT
COME IN UNTIL MONDAY.

&&

.HYDROLOGY...
ISSUED AT 128 PM EDT SAT JUN 13 2015

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES INTO MID WEEK
WITH AN INCH OR LESS OF PRECIPITATION. RIVER LEVELS ACROSS
CENTRAL LOWER MICHIGAN ARE MOVING UP... BUT EXPECTED TO REMAIN
BELOW BANKFULL. RIVERS WILL RUN HIGHER THAN NORMAL HEADING INTO
NEXT WEEK. THE SOUTH OF MICHIGAN HAS NOT RECEIVED AS MUCH RAIN
AND RIVER LEVELS REMAIN STEADY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

MESOSCALE...WDM
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...DUKE
AVIATION...DUKE
HYDROLOGY...63
MARINE...WDM
Hazardous weather outlook, Jun 13, 12:50 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1250 PM EDT SAT JUN 13 2015

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
140915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1250 PM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON...
MOSTLY NEAR AND SOUTH OF INTERSTATE 96. GUSTY WINDS...SMALL HAIL AND
LOCALLY VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. THE STORMS
WILL BECOME MORE WIDESPREAD THIS EVENING SOUTHWEST OF GRAND RAPIDS
THEN SPREAD NORTHEAST ACROSS THE INTERSTATE 96 AREA EARLY TONIGHT
THEN EXIT THE AREA NORTH AND EAST OF LANSING EARLY SUNDAY MORNING.

A FEW OF THE STORMS NEAR AND SOUTH OF INTERSTATE 96 MAY BE SEVERE
LATE THIS AFTERNOON INTO EARLY THIS EVENING. OTHERWISE THE PRIMARY
THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTING...
SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE STORMS WILL BE MOVING
NORTHEAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS CENTRAL AND SOUTHERN LOWER MICHIGAN. THE MAIN THREAT WILL
BE LARGE HAIL. STRONG WINDS ARE ALSO POSSIBLE WITH A FEW OF THE
STORMS. HEAVY RAIN COULD CAUSE SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY.

OSTUNO WDM

In the hours before

Special weather statement, Jun 13, 5:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT SAT JUN 13 2015

MIZ064-065-071-072-132245-
VAN BUREN MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-
554 PM EDT SAT JUN 13 2015

...SPECIAL WEATHER STATEMENT...

AT 552 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OTSEGO...MOVING EAST AT 20 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HASTINGS...            PLAINWELL...           OTSEGO...
MARTIN...              ORANGEVILLE...         ASSYRIA...
BLOOMINGDALE...        DELTON...              LACEY...
HICKORY CORNERS...     BANFIELD...            DOWLING...

WINDS 30 TO 35 MPH COULD ACCOMPANY THIS STORM AND IMPACT THE B93
CONCERT BY 600 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4237 8597 4256 8578 4270 8517 4244 8510
TIME...MOT...LOC 2152Z 259DEG 19KT 4250 8569

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:54 PM EDTSpecial Weather StatementGRRBarry51 min
Jun 13, 7:04 PM EDTTornado WarningGRRBarry, Calhoun, Kalamazoo42 min
Jun 13, 7:23 PM EDTSpecial Weather StatementGRRKalamazoo52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.